You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Distribution and Dependence-Function Estimation for Bivariate Extreme-Value Distributions
Peter Hall and Nader Tajvidi
Vol. 6, No. 5 (Oct., 2000), pp. 835-844
Published by: International Statistical Institute (ISI) and the Bernoulli Society for Mathematical Statistics and Probability
Stable URL: http://www.jstor.org/stable/3318758
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Two new methods are suggested for estimating the dependence function of a bivariate extreme-value distribution. One is based on a multiplicative modification of an earlier technique proposed by Pickands, and the other employs spline smoothing under constraints. Both produce estimators that satisfy all the conditions that define a dependence function, including convexity and the restriction that its curve lie within a certain triangular region. The first approach does not require selection of smoothing parameters; the second does, and for that purpose we suggest explicit tuning methods, one of them based on cross-validation.
Bernoulli © 2000 Bernoulli Society for Mathematical Statistics and Probability